Journal of Oral Science
Online ISSN : 1880-4926
Print ISSN : 1343-4934
Case Report
Stevens-Johnson syndrome: a case report
Shishir R. ShettyLaxmikanth ChatraPrashanth ShenaiPrasanna K. Rao
Author information

Volume 52 (2010) Issue 2 Pages 343-346

Download PDF (169K) Contact us

Non-steroidal anti-inflammatory drugs are commonly prescribed in dental practice after minor oral surgical procedures such as tooth extraction. Diclofenac sodium is one of the non-steroidal anti-inflammatory drugs widely used for pain relief in dentistry. Although adverse reactions to these drugs are rare, at times they can cause a life-threatening phenomenon. Stevens-Johnson syndrome is one such potentially lethal adverse drug reaction. Most reported cases of analgesic-induced Stevens-Johnson syndrome were due to oxicams or propionic acid derivatives. There are very few detailed reports of Stevens-Johnson syndrome due to use of diclofenac. We report here a case of Stevens-Johnson syndrome which occurred due to use of diclofenac sodium. The clinical features of this condition and multidisciplinary management of the patient are described in brief. (J Oral Sci 52, 343-346, 2010)

Information related to the author
© 2010 by Nihon University School of Dentistry
Previous article